Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 180, NWS Tulsa, OK

September 9, 2007LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 9, 2007, 7:24 AM CDT for LeFlore County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2007, 7:24 AM CDT (12:24 UTC)
Expired
Sep 9, 2007, 8:30 AM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 091224
SVRTSA
OKC079-091330-
/O.NEW.KTSA.SV.W.0180.070909T1224Z-070909T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
724 AM CDT SUN SEP 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 830 AM CDT

* AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITESBORO...MOVING EAST AT
  10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MUSE AND BIG
  CEDAR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3477 9493 3453 9493 3452 9446 3473 9446

$$
3 follow-up statements
000 
WWUS54 KTSA 091246
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT SUN SEP 9 2007

OKC079-091330-
/O.CON.KTSA.SV.W.0180.000000T0000Z-070909T1330Z/
LE FLORE OK-
746 AM CDT SUN SEP 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHERN LE FLORE COUNTY...

AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF MUSE...
MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3477 9493 3453 9493 3452 9446 3473 9446

$$
000 
WWUS54 KTSA 091306
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
806 AM CDT SUN SEP 9 2007

OKC079-091330-
/O.CON.KTSA.SV.W.0180.000000T0000Z-070909T1330Z/
LE FLORE OK-
806 AM CDT SUN SEP 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHERN LE FLORE COUNTY...

AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BIG
CEDAR...MOVING EAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3468 9493 3453 9493 3452 9446 3465 9446

$$
000 
WWUS54 KTSA 091321
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 AM CDT SUN SEP 9 2007

OKC079-091331-
/O.EXP.KTSA.SV.W.0180.000000T0000Z-070909T1330Z/
LE FLORE OK-
821 AM CDT SUN SEP 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY
EXPIRES AT 830 AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3468 9493 3453 9493 3452 9446 3465 9446

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 5:35 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 9, 5:35 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
535 AM CDT SUN SEP 9 2007

.DISCUSSION...
HAVE UPDATED THE FORECAST TO RE-CONFIGURE THE FLASH FLOOD
WATCH FURTHER SOUTH AND CANCEL SOME OF THE NORTHERN PORTIONS
OF THE WATCH. SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND
SOUTH OF THE 850 MB FRONTAL BOUNDARY WHICH IS CURRENTLY
NEAR THE I-40 CORRIDOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  68  85  63 /  10  10  40  40
FSM   86  68  88  66 /  70  20  40  30
MLC   87  69  88  66 /  80  30  50  50
BVO   87  63  85  60 /  10  10  40  40
FYV   85  63  85  62 /  20  10  30  30
BYV   84  63  84  62 /  10  10  30  20
MKO   85  67  87  64 /  40  20  40  40
MIO   86  64  85  60 /  10  10  30  30
F10   85  68  86  63 /  70  20  40  40
HHW   86  71  90  69 /  80  40  60  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 10 AM SUNDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ061-OKZ062-OKZ063.

     FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR OKZ049-OKZ053-OKZ073-
     OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...69
LONG TERM....10
Hazardous weather outlook, Sep 9, 4:54 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
454 AM CDT SUN SEP 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
454 AM CDT SUN SEP 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

DENSE FOG...POOR VISIBILITY.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 44.

DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING ACROSS PORTIONS
OF SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS AS A WEAK
FRONTAL BOUNDARY INTERACTS WITH THE TROPICAL AIRMASS
IN PLACE ACROSS THE REGION. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR WILL BE COMMON WITH THE STRONGER SHOWERS AND
THUNDERSTORMS. THIS WILL LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS.
THE AXIS OF HEAVY RAIN WILL CONTINUE TO SHIFT THE SOUTH THROUGHOUT
THE DAY AS THE FRONTAL BOUNDARY SLOWLY SAGS TO THE SOUTH.

DENSE FOG WILL ALSO BE PROBLEMATIC THIS MORNING ACROSS NORTHEAST
OKLAHOMA WITH VISIBILITIES DROPPING BELOW 1/2 MILE ACROSS
NORTHEAST OKLAHOMA. THE VISIBILITIES ARE EXPECTED TO IMPROVE
BY MID-MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
TUESDAY AS THE AIRMASS REMAINS MOIST AND UNSTABLE IN ADVANCE
OF AN APPROACHING COLD FRONT. COOLER AND DRIER CONDITIONS
ARE EXPECTED MID-WEEK AS HIGH PRESSURE BUILDS IN THE WAKE
OF THE COLD FRONT. A MORE IMPRESSIVE COLD FRONT WILL MOVE
THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Sep 9, 6:24 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT SUN SEP 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FLASH FLOOD      GREENWOOD               35.22N 94.26W
09/09/2007                   SEBASTIAN          AR   PUBLIC

            SEVERAL BUSINESS BUILDINGS FLOODED. GREENWOOD PD CLOSING
            NUMEROUS STREETS IN TOWN.

&&

MAT
Local storm report, Sep 9, 6:24 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT     ...CORRECTION...
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT SUN SEP 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FLASH FLOOD      GREENWOOD               35.22N 94.26W
09/09/2007                   SEBASTIAN          AR   PUBLIC

            ONE BUSINESS FLOODED. GREENWOOD PD CLOSING DENVER
            STREET.

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:26 PM CDTSpecial Weather StatementTSALatimer64 min
Sep 9, 2:18 AM CDTFlash Flood WarningTSAMuskogee4 hr
Sep 9, 3:10 AM CDTDense Fog AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more7 hr
Sep 9, 4:24 AM CDTFlash Flood WarningTSALeFlore3 hr
Sep 9, 7:07 AM CDTFlash Flood WarningTSALeFlore4 hr
Sep 9, 8:06 AM CDTFlash Flood WarningTSAPittsburg4 hr
Sep 9, 9:06 AM CDTFlash Flood WarningTSAPushmataha3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.